Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 66, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Oct 31, 2021, 9:55 AM EDT. It took effect at Oct 31, 2021, 10:00 AM EDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2021, 9:55 AM EDT (13:55 UTC)
- In effect from
- Oct 31, 2021, 10:00 AM EDT
- Expired
- Nov 2, 2021, 2:00 AM EDT
- In force
- 40 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
467 WHUS71 KCAR 311355 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 955 AM EDT Sun Oct 31 2021 ANZ050>052-312200- /O.EXP.KCAR.GL.W.0023.000000T0000Z-211031T1400Z/ /O.NEW.KCAR.SC.Y.0066.211031T1400Z-211101T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 955 AM EDT Sun Oct 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... ...GALE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... * WHAT...South to southwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 16 ft expected. A few gusts to 35 kt until noon. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 6 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
6 follow-up statements
848 WHUS71 KCAR 311900 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 300 PM EDT Sun Oct 31 2021 ANZ050>052-010900- /O.EXT.KCAR.SC.Y.0066.000000T0000Z-211101T2200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 300 PM EDT Sun Oct 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 12 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 6 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
025 WHUS71 KCAR 010133 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 933 PM EDT Sun Oct 31 2021 ANZ050>052-010945- /O.CON.KCAR.SC.Y.0066.000000T0000Z-211101T2200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 933 PM EDT Sun Oct 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 9 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 6 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
389 WHUS71 KCAR 010732 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 332 AM EDT Mon Nov 1 2021 ANZ050>052-011545- /O.EXT.KCAR.SC.Y.0066.000000T0000Z-211102T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 332 AM EDT Mon Nov 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
842 WHUS71 KCAR 011731 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 131 PM EDT Mon Nov 1 2021 ANZ050>052-020245- /O.CON.KCAR.SC.Y.0066.000000T0000Z-211102T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 131 PM EDT Mon Nov 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
848 WHUS71 KCAR 011911 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 311 PM EDT Mon Nov 1 2021 ANZ050>052-020600- /O.CON.KCAR.SC.Y.0066.000000T0000Z-211102T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 311 PM EDT Mon Nov 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
133 WHUS71 KCAR 020552 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 152 AM EDT Tue Nov 2 2021 ANZ052-020700- /O.CAN.KCAR.SC.Y.0066.000000T0000Z-211102T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 152 AM EDT Tue Nov 2 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ050-051-020700- /O.EXP.KCAR.SC.Y.0066.000000T0000Z-211102T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 152 AM EDT Tue Nov 2 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 7:45 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 31, 7:45 AM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Caribou ME 745 AM EDT Sun Oct 31 2021 .SYNOPSIS... Low pressure will cross the area today. The low will move northeast on Monday, followed by a weak boundary late Monday into early Tuesday. Weak low pressure will develop along the coast Tuesday night and move into the Maritimes Wednesday as a cold front slides east through the area. High pressure will build southwest of the area on Thursday. An upper level disturbance approaches on Friday. && .NEAR TERM /THROUGH TONIGHT/... 741 AM Update: Based on latest winds obs alg the immediate Downeast coast, we kept the wind adv there up a couple of more hrs to allow a little more tm for the 925-850mb llvl jet to move E of our FA into NB prov. The new end tmg of the wind adv will now match the end tmg of the neighboring gale wrng ovr our waters. The rest of the now to near term fcst remains unchgd this update. Prev Disc: Upper trof opens up this aftn over nrn New England with dry slot shutting rain off across the region early this afternoon. Showers likely to linger over the north and west as upr wv moves across but qpf amnts likely to only be a few hundredths of an inch this afternoon and evening. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Monday will feature a strong low pressure to our north with high pressure nosing northward over the Mid Atlantic states. This will create a decent pressure gradient in the wake of the departing storm at the same time modeled soundings suggesting a well mixed profile to 875mb. Winds are running 30-40kts from 950-875mb so it is looking likely we will mix down some of these westerly winds especially across the northern half of the FA and higher terrain. Looks like gusts will remain below wind advisory criteria in the 30-35mph range with 20-25mph gusts in the Bangor area to the coast. There will be plenty of cloud cover across the north with upper level energy and some moisture locked in creating a lot of stratocu and a chance of showers but elsewhere it will be sunny. Highs will be in the upper 50s from the Bangor region to the coastline and upper 40s to low 50s in the north. Mon night high pressure will build northward into the Mid Atlantic which will ease the pressure gradient so expect winds to relax significantly after sunset. By Tuesday morning the flow slightly shifts more W-SW direction with generally SW flow aloft. Not expecting an overly cold night as the air mass associated with the long wave trough isn't over the area so lows in the mid to upper 30s across the southern half of the CWA and low 30s in the north. Tue will feature a vort max at 500mb associated with weak surface cold front sliding into Maine in the morning as surface high pressure settles south of the Gulf of Maine waters. A chance of rain/snow showers develop in the morning across the North Woods but ptype becomes just rain by mid morning as temperatures warm well above freezing. Much of the day will be dry in many locations except for those showers across the north. A weak wave of low pressure will develop in the outer Gulf of Maine and track towards Nova Scotia that may kick off some showers along the coast. Highs will be around average in the mid to upper 40s in the north with low 50s in the Bangor area to the coast. Tue night as a secondary shortwave energy pushes through the state behind the cold front cannot rule out greater chance of showers. This is where it becomes tricky because as the sun sets and in the wake of the cold front the temperatures will fall towards freezing especially north & west of I-95. Its here where rain showers may mix and change to snow showers with perhaps the first flakes of the season. Not expecting much in the way of accumulations given the warmer grounds but perhaps just in the air. Opted to only go with 25-35% chance POPs because there is some uncertainty if that additional shortwave will have enough moisture to work with behind the front. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Wednesday the upper level energy slowly drifts east of the area which will bring an end of the showers across the FA. Opted to keep POPs through much of the day due to timing differences in the guidance especially in eastern zones. The trend overall is clearing skies with light westerly winds. Highs will be a few degrees cooler with low to mid 40s north and mid to upper 40s south. Wed Night into Thurs AM with clear skies, light winds expect strong raditional cooling with most locations decoupling. Given the cooler air mass expecting the coldest morning this season in some locations. Lows in the low to mid 20s north, upper 20s in the Bangor area to Eastern Washington county and near 32F along the shore. Bangor's coldest morning so far was 35F and Caribou at 32F so looks likely in these locations. The only caveat is if decoupling doesn't occur as any weak flow will keep temps warmer. Thursday looks to be a dry day with increasing clouds during the day thanks to moisture being advected northeastward into the FA. Generally ECMWF/Canadian in decent agreement with high pressure mainly in control, GFS ops run has been the last couple runs suggesting a shortwave riding the SW upper flow to clip the FA. Opted to throw that out for now as it seems to be hooking onto a ensemble member that doesn't seem legit, so went with the ECMWF/Canadian trend. Fri into Sat has been consistently a mess in model land. Several members from the global models are trying to create a storm system on the Eastern Seaboard with the Northern & Southern branches of the Jet getting together and a strong upper level low. At the same time several members show a large scale high pressure settling into the Ohio River Valley. Given this widespread the operational models have been hooking onto different scenarios showing troughs, storms or dry sunny days. Given the high uncertainty but consistent signature of something out there opted to take the NBM with chance POPs for Fri-Sat. One thing is consistent and that is slightly below average temperatures are expected during the day and at night. This would mean if we get any type of precipitation we may be talking mixed rain/snow events. So for now the extended features a chance of rain/snow with the overall blend of model guidance. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... NEAR TERM: IFR restriction this morning for Downeast terminals will give way to MVFR by early afternoon and eventually VFR this evening. Northern terminals will see IFR this morning improving to MVFR this afternoon as rain tapers to showers, however MVFR cigs likely to remain through late this evening. LLWS expected the first 3-6 hours, especially over northern terminals. SHORT TERM: Mon...VFR. A chance of showers at PQI, CAR & FVE. West winds 10-20kts with some gusts to 30kts possible across northern sites. Tue...VFR. W-SW winds 5-15kts. Wed...VFR/MVFR. A chance of showers. W-NW winds 5-15kts. Thu...VFR. W winds 5-15kts. && .MARINE... NEAR TERM: Gales will continue before diminishing to SCA levels by mid-morning. Expect wind gusts to near 25kts to continue over the outer waters through Monday morning, while dropping off from the intracoastal zone early this afternoon. Seas will remain elevated above 10ft on the outer waters into this afternoon, while remaining above SCA levels over all waters through tonight. SHORT TERM: Wind gusts Mon will exceed SCA levels and last into the evening. Seas will be running 5 to 7 feet every 7 to 9 seconds before subsiding overnight Monday into Tue AM. Winds/seas remain below SCA levels into the extended forecast. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...Wind Advisory until 10 AM EDT this morning for MEZ029-030. MARINE...Gale Warning until 10 AM EDT this morning for ANZ050>052. && Near Term...VJN Short Term...Sinko Long Term...Sinko Aviation...VJN/Sinko Marine...VJN/Sinko
Hazardous weather outlook, Oct 31, 7:38 AM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 738 AM EDT Sun Oct 31 2021 MEZ001>006-011-032-011145- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Penobscot-Northern Washington- 738 AM EDT Sun Oct 31 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. A period of moderate to heavy rain with ponding of water on some roadways is expected through this morning before tapering to isolated to scattered light rain showers by afternoon. Rainfall amounts upwards to 1.0 to 1.5 inches is expected during this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ010-015>017-031-011145- Central Piscataquis-Southern Penobscot-Interior Hancock- Central Washington-Southern Piscataquis- 738 AM EDT Sun Oct 31 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. A period of heavy rain and gusty winds is expected this morning. Winds could gust in excess of 35 mph with 2 to 2.5 inches of rainfall through this afternoon. Torrential downpours are expected, possibly leading to minor flooding due to clogged storm drains from fallen leaves. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-011145- Coastal Hancock-Coastal Washington- 738 AM EDT Sun Oct 31 2021 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. In addition to the winds, a period of heavy rain is expected this morning. Torrential downpours are expected, possibly leading to minor flooding due to clogged storm drains from fallen leaves. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-011145- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 738 AM EDT Sun Oct 31 2021 ...GALE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.